Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes tiredness, anxiety and depression post-partum?

Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5115 Questions

default
Posted on Mon, 19 Oct 2015 in Mental Health
Question: After giving birth, its been 18 months now, I feel very tired and depressed, with irrational thinking and fear that me or my son will have cancer, every time i feel sick i kinda believe its cancer, I'm so scared of the desease i cant sleep well.
doctor
Answered by Dr. Seikhoo Bishnoi 13 minutes later
Brief Answer:
These thoughts are due to anxiety only.

Detailed Answer:
Hello thanks for asking from HCM for your health related queries

I can understand your concern. Childbirth is considered as one of important event of life. Due to changes in hormones during pregnancy and then immediately after birth a lot of females develop changed emotional state. Sometimes mood lability, crying spells, depressed mood etc symptoms are seen. You have delivered the child about 18 months ago and have symptoms like fear that you or your son might develop cancer or fear of disease. These symptoms are occurring due to anxiety and should be evaluated properly.

First of all keep one thing in mind that these thoughts are irrational and try to reassure yourself again and again. Keep in mind that how can you or your son develop some serious illness. How is it possible?

These thoughts are due to anxiety only. Emotional bonding with child is also one reason for such irrational fears. If these thoughts are causing the impairment in day to day functioning then visit a psychiatrist for help.

Medicines like SSRIs as Fluoxetine, Paroxetine, Sertraline etc can help to reduce such anxiety symptoms and will help in better functioning. These medicines will also reduce the unwanted thoughts also. Apart from medicines relaxation exercises and repeated reassurances also help to reduce the symptoms.

So please don't remain distressed. These irrational thoughts will reduce with proper treatment. Visit a psychiatrist for help.

Thanks, Hope this helps you. Please don't hesitate to ask again for more doubts.

Take care

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 7 minutes later
I went to a psychiatrist who prescribed cipralex escitalopram which i took for 4 minths, felt much better, however after a general checkup test my lever enzymes were very high, and it was the only medicine i was taking, so i was concerned it might be the cause for lever damage, during my medication my sex drive was very low and i would wake up multiple times during sleep? Do you advice that i continue with same medicine??
doctor
Answered by Dr. Seikhoo Bishnoi 4 minutes later
Brief Answer:
Escitalopram can be continued or other SSRI can be used.

Detailed Answer:
Hello again and thanks for asking a follow up

Yes Cipralax or Excitalopram is also a SSRI drug and is right drug for your condition. But as it caused sexual side effects and raised liver enzymes so in such case other options can be considered.

Sertraline is also a SSRI and is relatively safer drug. The drug will not cause much change in liver enzymes. The drug though is known to reduce the sex drive but that would not be noticed in normal doses. So you can consider the drug for your symptoms.

Thanks, Still have more doubts please ask again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 5 minutes later
Yes one more question, for how long should i take this drug and does it have side effects on the long run?! Is it safe?!
doctor
Answered by Dr. Seikhoo Bishnoi 16 minutes later
Brief Answer:
The drug is safe and will help to control the symptoms.

Detailed Answer:
Hello again

The drug is safe drug, not associated with any long term serious side effects. Though slight sexual dysfunction might occur but that is totally reversible on stopping the drug. In my opinion the drug will help you with in 4 weeks but the drug should be continued for at least 3-6 months and then doses can be tapered gradually.

Thanks, Still have doubts please ask again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Seikhoo Bishnoi 29 minutes later
Well the symptoms come back after i stop the medication?!
doctor
Answered by Dr. Seikhoo Bishnoi 5 minutes later
Brief Answer:
No the risk of relapse is low

Detailed Answer:
Hello again

No they will not come back after stopping the medicines. Just don't stop the medicines abruptly because this might precipitate the withdrawal. Reduce the doses gradually and you will be symptoms free. Maintain the anxiety free states by relaxation exercises and yoga. This will help to prevent relapse of symptoms.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Cipralex

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

Hi. Does pantoprazole increase the level of escitalopram? Or is it different from other Proton pump inhibitors? Thanks!

doctor1 MD

Hi. I have been taking lorazepam for the past 16 days. 0.5mg in the morning and evening. I also started cipralex 3 weeks ago, 10 mg. All of these are for anxiety and panic attacks. My doctor wants to get out lorazepam and today was my 1st day out...

doctor1 MD

I am withdrawing from Cipralex , 10mg. Have been on Lexapro for nearly 15 years and moved to Canada- the doctor here started me on Cipralex. It was 20mg, but, not helping me so I decided to get off of it and cut it in half for a year. I am having what appears to be (by other posts on here) classic symptoms of withdrawl. I am taking St. Johns Wort as directed for a week now and have been 3 weeks off the Ciprolex. How much time does it take for me to feel like myself again! Have these doctors destroyed my brain with all this medicine??

doctor1 MD

Dear Doctor,
Good day to you. I'm on Cipralex for nearly eight months now. I'm more relaxed than ever. Before my doctor prescribed for me this pill, I frequently experienced panic attacks and disorders. Now there is something I'm missing at the most. Yes, it's my cigarettes. I also understand smoking is harmful to health. But what I feel is it actually does give me a great amount of relaxation and enjoyment. Moreover I use to feel lighter with no depressions. My psychiatrists are not permitting me to smoke. I prefer to lead a normal lifestyle even if I'm on cipralex or whatever. I may have few cigarettes in a day. I need your help.

doctor1 MD

Hello,
I recently started taking Cipralex for my anxiety and depression. For the past week or so, my heart has been beating irregularly. It feels like it stops for a few seconds, and then starts again. When I place my fingers on my neck, I can feel my heart beat normally, and then it will pause for a second or two, and then start again, and when it starts again, it beats really quickly, almost like it's trying to catch up. I'm very nervous that this is QT interval prolongation, since I've read that Cipralex can cause this.
What is your opinion? Should I be worried? Should I stop taking this medication?
Any advice would be greatly appreciated.

doctor1 MD

hello I just got prescribed Cipralex for manic depression and was wondering i am smoker will this give me blood clots? I also have a medicinal marijuana licence for severe back pain will this affect the cipralex. Also if I miss a dose or start feeling like i dont need them anymore what will happen when I go off them as I have read these are addictive.